Arrangements of curves in the plane - topology, combinatorics, and algorithms

H. Edelsbrunner, L. Guibas, J. Pach, R. Pollack, R. Seidel, M. Sharir, Theoretical Computer Science 92 (1992) 319–336.

Download
No fulltext has been uploaded. References only!

Journal Article | Published
Author
; ; ; ; ;
Abstract
Arrangements of curves in the plane are fundamental to many problems in computational and combinatorial geometry (e.g. motion planning, algebraic cell decomposition, etc.). In this paper we study various topological and combinatorial properties of such arrangements under some mild assumptions on the shape of the curves, and develop basic tools for the construction, manipulation, and analysis of these arrangements. Our main results include a generalization of the zone theorem of Edelsbrunner (1986) and Chazelle (1985) to arrangements of curves (in which we show that the combinatorial complexity of the zone of a curve is nearly linear in the number of curves) and an application of that theorem to obtain a nearly quadratic incremental algorithm for the construction of such arrangements.
Publishing Year
Date Published
1992-01-01
Journal Title
Theoretical Computer Science
Volume
92
Issue
2
Page
319 - 336
IST-REx-ID

Cite this

Edelsbrunner H, Guibas L, Pach J, Pollack R, Seidel R, Sharir M. Arrangements of curves in the plane - topology, combinatorics, and algorithms. Theoretical Computer Science. 1992;92(2):319-336. doi:10.1016/0304-3975(92)90319-B
Edelsbrunner, H., Guibas, L., Pach, J., Pollack, R., Seidel, R., & Sharir, M. (1992). Arrangements of curves in the plane - topology, combinatorics, and algorithms. Theoretical Computer Science, 92(2), 319–336. https://doi.org/10.1016/0304-3975(92)90319-B
Edelsbrunner, Herbert, Leonidas Guibas, János Pach, Richard Pollack, Raimund Seidel, and Micha Sharir. “Arrangements of Curves in the Plane - Topology, Combinatorics, and Algorithms.” Theoretical Computer Science 92, no. 2 (1992): 319–36. https://doi.org/10.1016/0304-3975(92)90319-B.
H. Edelsbrunner, L. Guibas, J. Pach, R. Pollack, R. Seidel, and M. Sharir, “Arrangements of curves in the plane - topology, combinatorics, and algorithms,” Theoretical Computer Science, vol. 92, no. 2, pp. 319–336, 1992.
Edelsbrunner H, Guibas L, Pach J, Pollack R, Seidel R, Sharir M. 1992. Arrangements of curves in the plane - topology, combinatorics, and algorithms. Theoretical Computer Science. 92(2), 319–336.
Edelsbrunner, Herbert, et al. “Arrangements of Curves in the Plane - Topology, Combinatorics, and Algorithms.” Theoretical Computer Science, vol. 92, no. 2, Elsevier, 1992, pp. 319–36, doi:10.1016/0304-3975(92)90319-B.

Export

Marked Publications

Open Data IST Research Explorer

Search this title in

Google Scholar